Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 56, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2002, 4:02 PM CST for Logan County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2002, 4:02 PM CST (22:02 UTC)
- Expired
- Mar 25, 2002, 4:45 PM CST
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Logan County, AR
The radar
The Western Arkansas radar (KSRX), 59 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:10 PM CST, 52 minutes earlier.
Area forecast discussion, Mar 25, 3:10 PM CST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 PM CST MON MAR 25 2002 COMPLEX SITUATION AT THE SURFACE OVER ARKANSAS TONIGHT WILL BE RESOLVING ITSELF OVERNIGHT...SO THAT BY TUESDAY MORNING ALL RAIN WILL BE DONE AND CLOUDS WILL BE ON THE DECREASE AS THE DRY SURGE MOVES IN RATHER QUICKLY. THICKNESS VALUES TONIGHT WILL NOT BE IN PHASE WITH THE MOISTURE...SO THAT I WILL TAKE OUT THE MENTION OF WINTRY PRECIPITATION OVER NORTH ARKANSAS. I CAN SEE ITS POSSIBILITY ACROSS THE BORDER...BUT I WILL LEAVE IT OUT. COORDINATED THIS PART OF THE FORECAST WITH KTUL AND KSGF. LOWS WILL BE QUITE VARIED FROM NORTHWEST TO SOUTHEAST WITH THE PRESENCE OF THE FRONT...FROM THE LOWER 30S TO NEAR 50. HIGHS TUESDAY WILL RANGE WIDELY AS WELL FROM THE MID 40S NORTHWEST TO NEAR 60 IN THE SOUTHEAST. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL BE FOR FRIDAY. I WILL HOLD OFF SENDING THE FORECAST TO THE LAST MINUTE TO ACCOMMODATE THE NEXT SEVERE THUNDERSTORM WATCH. LIT BU 046/057 037/062 042 32700 HRO BU 035/049 032/058 038 32700 PBF BU 048/058 039/064 045 32700 HOT BU 044/057 036/060 040 32700 .LZK...NONE.
In the hours before
Local storm report, Mar 25, 12:30 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1230 PM CST MON MAR 25 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1032 AM COAL HILL AR .88 INCH HAIL
03/25/02 JOHNSON NICKEL TO QUARTER SIZE
HAIL FELL AT COAL HILL,
WOODLAND, HARMONY AND
CLARKSVILLE. REPORTED BY
CIVIL DEFENSE OFFICIAL
1142 AM 4 NE SHIRLEY AR .88 INCH HAIL
03/25/02 VAN BUREN NICKEL SIZE HAIL FELL
4 MILES NORTHEAST OF
SHIRLEY. REPORTED BY
TRAINED SPOTTER
1142 AM 5 SE SHIRLEY AR 1.00 INCH HAIL
03/25/02 VAN BUREN DIME TO QUARTER SIZE HAIL
IN FAIRFIELD BAY. REPORTED
BY TRAINED SPOTTER FROM THE
LOCAL RADIO STATION.
1210 PM BETHESDAY AR .75 INCH HAIL
03/25/02 INDEPENDENCE DIME SIZE HAIL COVERED THE
GROUND AT BETHESDA. REPORTED
BY CIVIL DEFENSE OFFICIAL.
32Special weather statement, Mar 25, 1:25 PM CST, 2 hours 37 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST MON MAR 25 2002 ...SEVERE WEATHER LIKELY IN ARKANSAS THROUGH TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS THIS AFTERNOON AND TONIGHT...WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS FARTHER NORTH. EARLY THIS AFTERNOON...A FRONT WAS NEARLY STATIONARY FROM NEAR WALNUT RIDGE TO DEQUEEN...OR FROM NORTHEAST INTO WEST CENTRAL ARKANSAS. THE FRONT SEPARATED WARM AND MOIST AIR TO ITS SOUTH FROM MUCH COOLER CONDITIONS FARTHER NORTH. SCATTERED THUNDERSTORMS WERE DEVELOPING NORTH OF THE BOUNDARY IN THE COOLER AIR...WITH SOME OF THE STORMS BECOMING SEVERE. BECAUSE THE STORMS WERE FORMING IN A COOL AIRMASS...IT WAS MAKING IT EASIER FOR HAIL TO FORM...WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. FARTHER SOUTH...DRY WEATHER WAS NOTED AND CLOUDS WERE BREAKING UP IN SOME AREAS. THIS WAS ALLOWING THE SUN TO COME OUT...WITH TEMPERATURES WARMING INTO THE 70S. WITH HEATING OCCURRING...THE ATMOSPHERE WAS BECOMING INCREASINGLY UNSTABLE. A STORM SYSTEM WAS FORMING IN NORTHEAST TEXAS. THE SYSTEM IS EXPECTED TO MOVE INTO SOUTHWEST ARKANSAS LATER THIS AFTERNOON... AND WILL DRAG A COLD FRONT INTO AREAS WHERE HEATING HAS OCCURRED. ALONG AND AHEAD OF THE FRONT...SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE. THESE STORMS ARE EXPECTED TO PRODUCE LARGE HAIL...DAMAGING WINDS AND PERHAPS A FEW TORNADOES. PEOPLE ACROSS ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY OVER MUCH OF ARKANSAS LATER THIS AFTERNOON AND TONIGHT. 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:34 AM CST | Severe Thunderstorm Warning | LZK | Newton | 41 min |
| Mar 25, 2:58 AM CST | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 17 min |
| Mar 25, 3:12 AM CST | Severe Thunderstorm Warning | LZK | Izard | 18 min |
| Mar 25, 3:14 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 31 min |
| Mar 25, 4:37 AM CST | Severe Thunderstorm Warning | LZK | Pope, Van Buren | 38 min |
| Mar 25, 8:25 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 35 min |
| Mar 25, 10:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
| Mar 25, 10:43 AM CST | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Mar 25, 11:12 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 33 min |
| Mar 25, 11:45 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 30 min |
| Mar 25, 12:08 PM CST | Severe Thunderstorm Warning | LZK | Independence | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.